Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea with Suststiva Epzicom WinRho
Dec 29, 2006

I recently started Sustiva and Epzicom (started Dec 13th)as a result of extremely low platelet count. (VL and CD4 #'s still very good) I have also had two IV treatments of WinRho SDF for low platelets. I've had bad diarrhea for a little over a week now (since Dec 20th 4-5 times a day water-like consistency) and am wondering how long is too long to have this side effect. I've tried over the counter anti-diarrheals with no effect and not wandering far from a bathroom is becoming troublesome to say the least. I've been on this drug combo before, but only remember the Sustiva drunk feeling and not such terrible diarrhea. Wondering if I should wait it out as part of early side effects that will stabilize or see doctor ... or is it from the immune globulin treatments? Thanks in advance for your opinion.

Response from Dr. Henry

Diarrhea can be triggered by one of the components of Sustiva/Epzicom but has not generally been a major issue on that combination. The diarrhea could due to an infection (viral or bacterial or pararasitic), food intolerance (such as cow's milk), or other condition. If the HIV regimen is causing the loose stools often that will decrease over the first 4+ weeks of treatment.If persistent and a work-up is unrevealing then a review of your HIV regimen with your HIV specialist might lead to consideration of a switch in one of the medications. KH



Previous
From sustiva/truvada to Atripla treatment
Next
Sulfameth/trimethoprim

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement